Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 11, NWS Grand Forks, ND

June 7, 2008Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Jun 7, 2008, 11:09 AM CDT for Clay County, Minnesota. It took effect at Jun 8, 2008, 7:00 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 11:09 AM CDT (16:09 UTC)
In effect from
Jun 8, 2008, 7:00 AM CDT
Expired
Jun 15, 2008, 10:17 AM CDT
In force
7 days
Issued by
NWS Grand Forks, ND
Flood severity
Minor

County Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Branch Buffalo River at Sabin (SABM5).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 7, 10:19 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 7, 10:19 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1019 AM CDT SAT JUN 7 2008

.DISCUSSION...FORECAST IN GOOD SHAPE FOR TODAY WITH PREVIOUS
THINKING STILL REASONABLE (SEE PREV DISCUSSION BELOW). WILL LOWER
WIND SPEEDS A BIT FOR LATE AFTERNOON WITH 06Z GFS/12Z NAM SHOWING
750MB WIND SPEEDS AROUND 20KTS BY 00Z. REMAINDER OF FORECAST
VARIABLES ON TRACK.

&&

.AVIATION...VFR CONDITIONS EXPECTED WITH WESTERLY WINDS GUSTING
TO 30MPH BY EARLY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT SAT JUN 7 2008/

DISCUSSION...
THE MAIN CHALLENGE FOR THIS FORECAST WILL BE CONVECTIVE CHANCES
THROUGH THE PERIOD AND TEMPS. A DEEP EARLY JUNE CYCLONE IS LOCATED
TO THE NE OF LAKE WINNIPEG THIS MORNING...WITH A GENERAL WESTERLY
SFC FLOW FOR THE REGION. MODELS ARE ONCE AGAIN IN GOOD OVERALL
AGREEMENT...AND LIKE THE GFS CONSISTENCY WITH THE EVOLUTION OF THE
UPPER LOW THAT IS PROGGED OVER THE REGION BY SUN INTO EARLY NEXT
WEEK...SO WILL UTILIZE WITH MODERATE OVERALL CONFIDENCE. TIMING OF
CONVECTIVE EVENTS ALWAYS REMAINS A BIG CHALLENGE THOUGH THIS TIME
OF YEAR.

FOR TODAY...A DRY DAY FOR THE MOST PART IS EXPECTED...WITH W/SW FLOW
NEAR THE SFC AND SUBSIDENCE. THE EXCEPTION WILL BE LATE IN THE
AFTERNOON INTO THE EARLY EVENING IN THE FAR NORTH NEAR A SFC
BOUNDARY IN CANADA. STORMS WILL LIKELY DEVELOP IN CANADA THIS
AFTERNOON...AND THE STORM MOTION MAY JUST BRING A FEW STORMS
ACROSS THE BORDER...SO WILL ADD A LOW POP IN THE FAR N THIS
AFTERNOON/EVENING. OTHERWISE...EXPECT TEMPS TO WARM TO NEAR NORMAL
FOR THE ENTIRE REGION...ALONG WITH A WINDY DAY WITH ABOUT 30KT TO
MIX EFFICIENTLY TO NEAR 750MB.

ON SUNDAY/MONDAY...AN UPPER LOW AND -20C 500MB TEMPS WILL SPREAD
OVER THE REGION. THIS WILL MEAN A CHANCE FOR THUNDER EACH DAY WITH
DEEP CYCLONIC FLOW...LI/S TO -4C DURING THE AFTERNOON AND MUCAPES
TO AROUND 800J/KG. TEMPS WILL COOL BELOW NORMAL BY MONDAY WITH LOW
CONVECTIVE TEMPS AND PLENTY OF CONVECTIVE CLOUDS AROUND.

FOR TUE/WED...UPPER FLOW TURNS TO THE SW AND SEVERAL SHORTWAVES
WILL ROTATE THROUGH THE REGION. STRONG MOISTURE CONVERGENCE...DEEP
INSTABILITY AND A SFC BOUNDARY WILL COMBINE ON WED FOR A POTENTIAL
SEVERE WEATHER/HEAVY RAIN EVENT. THE ECMWF/CANADIAN/DGEX AND GFS ARE
ALL ADVERTISING AMPLE DEEP LAYERED SHEAR AS WELL FOR WED...AND
THIS HAS BEEN CONSISTENT OVER THE PAST FEW DAYS. WE WILL ISSUE AN
ESF TO HIGHLIGHT THE HEAVY RAIN POTENTIAL ON SATURATED SOILS FOR
MUCH OF THE REGION. WE WILL ALSO MENTION THIS POTENTIAL IN THE HWO
AND WEATHER STORY FOR A POTENTIALLY ACTIVE MID WEEK.

FOR THU/FRI...AN UPPER LOW WILL REMAIN NEAR THE REGION WITH A
CONTINUED THREAT FOR CONVECTION AND TEMPS NEAR TO SLIGHTLY BELOW
NORMAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG
Hazardous weather outlook, Jun 7, 5:24 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
524 AM CDT SAT JUN 7 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
524 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE MAY BE AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AND
EVENING ALONG THE INTERNATIONAL BORDER...BUT NO SEVERE WEATHER IS
EXPECTED AT THIS TIME.

RIVER FLOODING IS OCCURRING ON THE MINNESOTA TRIBUTARIES IN THE
SOUTHERN RED RIVER VALLEY...AND A FLOOD WARNING IS IN EFFECT FOR
DILWORTH AND HAWLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ACTIVE WEATHER PATTERN IS FORECAST SUNDAY THROUGH FRIDAY...WITH
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHERN
PLAINS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR WEDNESDAY...WHEN
SEVERE WEATHER AND THE THREAT FOR HEAVY RAIN IS EXPECTED. IF WIDESPREAD
HEAVY RAIN FALLS ON WEDNESDAY...THEN FLOODING CONCERNS MAY INCREASE
WHERE HEAVY RAIN HAS OCCURRED IN THE PAST WEEK.

STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL SEVERE WEATHER AND
HEAVY RAIN EVENT FOR MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:40 PM CDTRiver Flood WarningFGFClay12 days
Jun 7, 11:09 AM CDTRiver Flood WarningFGFClay9 days
Jun 7, 11:09 AM CDTRiver Flood WarningFGFWilkin22 hr

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.